Alert archive / Oklahoma / Flood Watches in 2018
Flood Watch 2, NWS Tulsa, OK
NWS Tulsa, OK issued this flood watch at Feb 22, 2018, 3:35 PM CST for 15 counties in Oklahoma; 4 counties in Arkansas. It took effect at Feb 23, 2018, 6:00 AM CST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2018, 3:35 PM CST (21:35 UTC)
- In effect from
- Feb 23, 2018, 6:00 AM CST
- Expired
- Feb 24, 2018, 3:10 PM CST
- In force
- 33 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pittsburg County, OK, Pushmataha County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 388 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
653 WGUS64 KTSA 222135 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tulsa OK 335 PM CST Thu Feb 22 2018 ...Additional Heavy Rainfall Potential Friday through Saturday... .Multiple rounds of heavy rainfall will be possible across parts of Southeast Oklahoma into Northwest Arkansas Friday through Saturday before a cold front pushes through the region Saturday afternoon and evening. ARZ020-029-OKZ049-053-075-076-231200- /O.NEW.KTSA.FA.A.0002.180223T1200Z-180225T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Franklin-Sebastian-Pushmataha-Choctaw-Latimer-Le Flore- Including the cities of Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Wilburton, and Poteau 335 PM CST Thu Feb 22 2018 ...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... The National Weather Service in Tulsa has issued a * Flood Watch for portions of west central Arkansas and southeast Oklahoma...including the following counties...in west central Arkansas...Franklin and Sebastian. in southeast Oklahoma...Choctaw...Latimer...Le Flore and Pushmataha. * From Friday morning through Saturday afternoon * Forecast rainfall amounts of 1 to 3 inches will be possible across the watch area. * This will likely lead to flooding of some low lying areas. Additional rainfall on top of recent rains will increase the potential for flash flooding and also some river flooding concerns. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flood watch means there is a potential for flooding based on current forecasts. Drainage ditches, creeks and other low lying areas are prone to rises and may flood. Most flood related deaths occur in automobiles and flooding is the leading cause of weather related deaths. && $$
6 follow-up statements
273 WGUS64 KTSA 231023 FFATSA Flood Watch National Weather Service Tulsa OK 423 AM CST Fri Feb 23 2018 ...Additional Heavy Rainfall Potential today through Saturday... .Multiple rounds of heavy rainfall will be possible across parts of Southeast Oklahoma into Northwest Arkansas today through Saturday before a cold front pushes through the region Saturday afternoon and evening. ARZ020-029-OKZ049-053-075-076-232230- /O.CON.KTSA.FA.A.0002.180223T1200Z-180225T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Franklin-Sebastian-Pushmataha-Choctaw-Latimer-Le Flore- Including the cities of Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Wilburton, and Poteau 423 AM CST Fri Feb 23 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... The Flood Watch continues for * Portions of west central Arkansas and southeast Oklahoma... including the following counties...in west central Arkansas... Franklin and Sebastian. in southeast Oklahoma...Choctaw... Latimer...Le Flore and Pushmataha. * Through Saturday afternoon * Rainfall amounts of 1 to 3 inches will be common across the watch area, with locally higher amounts possible. * This will likely lead to flooding of some low lying areas. Additional rainfall on top of recent rains will increase the potential for flash flooding and also some river flooding concerns. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flood watch means there is a potential for flooding based on current forecasts. Drainage ditches, creeks and other low lying areas are prone to rises and may flood. Most flood related deaths occur in automobiles and flooding is the leading cause of weather related deaths. && $$
870 WGUS64 KTSA 231513 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tulsa OK 913 AM CST Fri Feb 23 2018 ...Heavy Rainfall and Flooding Potential later Today thru Saturday... .Multiple rounds of heavy rainfall across much of southeast Oklahoma and northwest Arkansas, as well as portions of east central and extreme northeast Oklahoma later today through Saturday before a cold front pushes through the region Saturday afternoon and evening. Soils are becoming increasingly saturated across the region, due to multiple rounds of rainfall that has already occurred. Thus, the probability of rainfall turning to runoff is increased, which could lead to flooding. ARZ001-002-010-011-019-OKZ058-063-068>074-241030- /O.EXA.KTSA.FA.A.0002.000000T0000Z-180225T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Crawford-Ottawa-Delaware- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Miami, Grove, Jay, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, and Stigler 913 AM CST Fri Feb 23 2018 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... The National Weather Service in Tulsa has expanded the * Flood Watch to include portions of northwest Arkansas and Oklahoma...including the following counties...in northwest Arkansas...Benton...Carroll...Crawford...Madison and Washington AR. in Oklahoma...Adair...Cherokee...Delaware... Haskell...McIntosh...Muskogee...Ottawa...Pittsburg and Sequoyah. * Through Saturday afternoon * Rainfall amounts of 1 to 3 inches will be common across the watch area, with locally higher amounts possible. * This will likely lead to flooding of some low lying areas. Additional rainfall on top of recent rains will increase the potential for flash flooding and also some river flooding concerns. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flood watch means there is a potential for flooding based on current forecasts. Drainage ditches, creeks and other low lying areas are prone to rises and may flood. Most flood related deaths occur in automobiles and flooding is the leading cause of weather related deaths. && $$ ARZ020-029-OKZ049-053-075-076-241030- /O.CON.KTSA.FA.A.0002.000000T0000Z-180225T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Franklin-Sebastian-Pushmataha-Choctaw-Latimer-Le Flore- Including the cities of Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Wilburton, and Poteau 913 AM CST Fri Feb 23 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... The Flood Watch continues for * Portions of west central Arkansas and southeast Oklahoma... including the following counties...in west central Arkansas... Franklin and Sebastian. in southeast Oklahoma...Choctaw... Latimer...Le Flore and Pushmataha. * Through Saturday afternoon * Rainfall amounts of 1 to 3 inches will be common across the watch area, with locally higher amounts possible. * This will likely lead to flooding of some low lying areas. Additional rainfall on top of recent rains will increase the potential for flash flooding and also some river flooding concerns. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flood watch means there is a potential for flooding based on current forecasts. Drainage ditches, creeks and other low lying areas are prone to rises and may flood. Most flood related deaths occur in automobiles and flooding is the leading cause of weather related deaths. && $$ Lacy
113 WGUS64 KTSA 232120 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tulsa OK 320 PM CST Fri Feb 23 2018 ...Heavy Rainfall and Flooding Potential This Afternoon thru Saturday... .Multiple rounds of heavy rainfall are expected across much of southeast Oklahoma and northwest Arkansas, as well as portions of east central and northeast Oklahoma this afternoon through early Saturday afternoon before a cold front pushes through the region during the mid to late afternoon hours. Soils are becoming increasingly saturated across the region, due to the rainfall that has already occurred. Thus, the probability of rainfall turning to runoff is increased, which could lead to flooding. OKZ062-065>067-241030- /O.EXA.KTSA.FA.A.0002.000000T0000Z-180225T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mayes-Okfuskee-Okmulgee-Wagoner- Including the cities of Pryor, Okemah, Okmulgee, and Wagoner 320 PM CST Fri Feb 23 2018 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... The National Weather Service in Tulsa has expanded the * Flood Watch to include portions of east central Oklahoma and northeast Oklahoma...including the following counties...in east central Oklahoma...Okfuskee. in northeast Oklahoma... Mayes...Okmulgee and Wagoner. * Through Saturday afternoon * Rainfall amounts of 1 to 3 inches will be common across the watch area, with locally higher amounts possible. * This will likely lead to flooding of some low lying areas. Additional rainfall on top of recent rains will increase the potential for flash flooding and also some river flooding concerns. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flood watch means there is a potential for flooding based on current forecasts. Drainage ditches, creeks and other low lying areas are prone to rises and may flood. Most flood related deaths occur in automobiles and flooding is the leading cause of weather related deaths. && $$ ARZ001-002-010-011-019-020-029-OKZ049-053-058-063-068>076-241030- /O.CON.KTSA.FA.A.0002.000000T0000Z-180225T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Ottawa-Delaware-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Miami, Grove, Jay, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 320 PM CST Fri Feb 23 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... The Flood Watch continues for * Portions of Arkansas and Oklahoma...including the following counties...in Arkansas...Benton...Carroll...Crawford... Franklin...Madison...Sebastian and Washington AR. in Oklahoma...Adair...Cherokee...Choctaw...Delaware...Haskell... Latimer...Le Flore...McIntosh...Muskogee...Ottawa... Pittsburg...Pushmataha and Sequoyah. * Through Saturday afternoon * Rainfall amounts of 1 to 3 inches will be common across the watch area, with locally higher amounts possible. * This will likely lead to flooding of some low lying areas. Additional rainfall on top of recent rains will increase the potential for flash flooding and also some river flooding concerns. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flood watch means there is a potential for flooding based on current forecasts. Drainage ditches, creeks, low water crossings and other low lying areas are prone to rises and may flood. Most flood related deaths occur in automobiles and flooding is the leading cause of weather related deaths. && $$ Lacy
143 WGUS64 KTSA 240930 FFATSA Flood Watch National Weather Service Tulsa OK 330 AM CST Sat Feb 24 2018 ...Heavy rainfall and Flooding potential thru Saturday afternoon... .Another round of heavy rain will accompany the main upper system and cold front today that will sweep through the area during afternoon hours. Soils across much of eastern Oklahoma and northwest Arkansas have become saturated from previous rainfall. Runoff from the additional rainfall that is expected today may quickly lead to flooding. ARZ001-002-010-011-019-020-029-OKZ049-053-058-062-063-065>076- 242230- /O.CON.KTSA.FA.A.0002.000000T0000Z-180225T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Ottawa-Mayes-Delaware-Okfuskee-Okmulgee- Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg- Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Miami, Pryor, Grove, Jay, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 330 AM CST Sat Feb 24 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... The Flood Watch continues for * Portions of Arkansas and Oklahoma...including the following counties...in Arkansas...Benton...Carroll...Crawford... Franklin...Madison...Sebastian and Washington AR. in Oklahoma...Adair...Cherokee...Choctaw...Delaware...Haskell... Latimer...Le Flore...Mayes...McIntosh...Muskogee...Okfuskee... Okmulgee...Ottawa...Pittsburg...Pushmataha...Sequoyah and Wagoner. * Through this afternoon * Rainfall amounts of 1 to 3 inches will be common across the watch area, with locally higher amounts possible. * This will likely lead to flooding of some low lying areas. Additional rainfall on top of recent rains will increase the potential for flash flooding and also some river flooding concerns. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flood watch means there is a potential for flooding based on current forecasts. Drainage ditches, creeks, low water crossings and other low lying areas are prone to rises and may flood. Most flood related deaths occur in automobiles and flooding is the leading cause of weather related deaths. && $$
725 WGUS64 KTSA 241910 FFATSA Flood Watch National Weather Service Tulsa OK 110 PM CST Sat Feb 24 2018 ...Heavy rainfall and Flooding potential continues this afternoon... .Heavy rain ongoing across portions of far eastern Oklahoma and northwest Arkansas this afternoon as the main upper system and cold front move through. Soils across much of eastern Oklahoma and northwest Arkansas have become saturated from previous rainfall. Runoff from the additional rainfall this afternoon may quickly lead to flooding. OKZ062-065>067-070-071-073-242015- /O.CAN.KTSA.FA.A.0002.000000T0000Z-180225T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mayes-Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg- Including the cities of Pryor, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, and McAlester 110 PM CST Sat Feb 24 2018 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of east central Oklahoma...northeast Oklahoma and southeast Oklahoma has been cancelled. The heavy rainfall has moved east of the area and flood potential has diminished. $$ ARZ001-002-010-011-019-020-029-OKZ049-053-058-063-068-069-072- 074>076-250000- /O.CON.KTSA.FA.A.0002.000000T0000Z-180225T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Ottawa-Delaware-Cherokee-Adair-Sequoyah- Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Miami, Grove, Jay, Tahlequah, Stilwell, Sallisaw, Stigler, Wilburton, and Poteau 110 PM CST Sat Feb 24 2018 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... The Flood Watch continues for * Portions of Arkansas and Oklahoma...including the following counties...in Arkansas...Benton...Carroll...Crawford... Franklin...Madison...Sebastian and Washington AR. in Oklahoma...Adair...Cherokee...Choctaw...Delaware...Haskell... Latimer...Le Flore...Ottawa...Pushmataha and Sequoyah. * Until 6 PM CST this evening * Rainfall amounts of 1 to 3 inches will be common across the watch area, with locally higher amounts possible. * This will likely lead to flooding of some low lying areas. Additional rainfall on top of recent rains will increase the potential for flash flooding and also some river flooding concerns. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flood watch means there is a potential for flooding based on current forecasts. Drainage ditches, creeks, low water crossings and other low lying areas are prone to rises and may flood. Most flood related deaths occur in automobiles and flooding is the leading cause of weather related deaths. && $$
000 WGUS64 KTSA 242110 FFATSA Flood Watch National Weather Service Tulsa OK 310 PM CST Sat Feb 24 2018 ARZ001-002-010-011-019-020-029-OKZ049-053-058-063-068-069-072- 074>076-242215- /O.CAN.KTSA.FA.A.0002.000000T0000Z-180225T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Ottawa-Delaware-Cherokee-Adair-Sequoyah- Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Miami, Grove, Jay, Tahlequah, Stilwell, Sallisaw, Stigler, Wilburton, and Poteau 310 PM CST Sat Feb 24 2018 ...FLOOD WATCH HAS BEEN CANCELLED... The Flood Watch for portions of northwest Arkansas and eastern Oklahoma has been cancelled. The line of showers and thunderstorms has shifted east of the region this afternoon ending the heavy rainfall threat. Areal and river flooding will continue in areas across eastern Oklahoma and northwest Arkansas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drainage ditches, creeks, low water crossings and other low lying areas will likely remain flooded in some locations. Do not cross in areas where water covers the roadway. Most flood related deaths occur in automobiles and flooding is the leading cause of weather related deaths. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flood watch went out at Feb 22, 12:08 PM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Feb 22, 12:08 PM CST, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1208 PM CST Thu Feb 22 2018
.DISCUSSION...
Next wave of precip moving in rapidly. Elevated instability over
much of the region is fairly low, with the exception over far SE
OK down near the Red River, where a storm has recently
intensified. The surface freezing line is still draped over Pawnee
and Osage counties and possibly western Creek and Okfuskee, so the
advisory was extended thru 20Z for the potential of a light glaze
on elevated surfaces. Updated products have been sent.
Lacy
&&
.PREV DISCUSSION... /Issued 1113 AM CST Thu Feb 22 2018/
DISCUSSION...
The discussion for the 18Z TAF forecast can be found below.
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
A continued nearly saturated boundary layer, on the cold side of a
surface front located well to our south, thru the period will
result in poor flight conditions for the vast majority of this TAF
period. Expect IFR or below at most sites to prevail, aside from
a brief period over in NW AR this afternoon. Another round of rain
and isolated storms will sweep across the region this afternoon
and into the early evening. Expect foggy sub-IFR conditions
overnight in the wake of the precip.
Lacy
PREV DISCUSSION... /Issued 820 AM CST Thu Feb 22 2018/
UPDATE...
Forecast was updated to insert thunder and low end severe
potential down in southeast Oklahoma. See discussion below.
DISCUSSION...
Warm advection is increasing atop the shallow cold air at the
surface over the southern Plains, in response to another ejecting
wave in the SW flow aloft. Storms have erupted over northern
Texas, and they are quickly moving toward southern Oklahoma. The
latest HREF ensemble elevated instability forecast shows an axis
of lower end elevated instability working its way up into
southeast Oklahoma later today, and combined with at least 50 kts
of deep layer shear, there will at least be an isolated marginally
severe hail threat with the storms as they move into southeast
Oklahoma.
The remainder of the forecast was left intact. PoPs will increase
considerably later today as showers and thunderstorms move across
the region. The current thinking is that temperatures will warm
above freezing by the time the rains move in. May also shave off
some of the winter weather advisory, as the freezing line
continues to progress slowly westward.
Lacy
PREV DISCUSSION... /Issued 519 AM CST Thu Feb 22 2018/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
IFR to LIFR conditions will persist through much of the morning
with cold air mass slowly eroding from the east. A period of
relatively higher ceilings possible over western AR before
additional rain moves into the area this afternoon, by which time
all areas will see temperatures above freezing. Rain will
decrease this evening with IFR to occasional LIFR conditions
continuing through the remainder of the forecast period.
PREV DISCUSSION... /Issued 315 AM CST Thu Feb 22 2018/
DISCUSSION...
Temperatures have remained relatively steady-state overnight with
readings at or just a few degrees below 32F in the advisory area.
Area radars/observations confirm the presence of some freezing
drizzle from portions of central OK into northeast OK, with the
activity lifting to the northeast. Suspect that the shallow cold
air will hang around for several more hours, enough to warrant
extending the winter weather advisory through the morning hours
with temps eventually rising above freezing toward noon.
An upper wave evident near the Big Bend region of TX will lift
northeast today, with showers increasing in coverage later this
afternoon across southeast OK into western AR. The active
southwesterly flow continues into Friday, with another shot of
showers and a few thunderstorms for the afternoon and evening.
Rain chances will continue into Saturday as a strong upper system
ejects across the Rockies and into the Plains, with precipitation
eventually shifting east of the region Saturday evening as the
main surface front drags across. Will hold off on any flood
headlines at this time, although southeastern areas could see
another 1-3 inches during this period.
Quiet weather is shaping up for the remainder of the weekend and
into early next week, with precipitation possibly return by next
Tuesday/Wednesday as the southwesterly upper flow becomes active
again.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 42 36 53 47 / 70 30 40 60
FSM 54 45 58 53 / 80 80 80 80
MLC 44 39 53 51 / 80 50 80 80
BVO 39 33 51 43 / 60 30 20 50
FYV 56 41 56 51 / 70 80 70 80
BYV 51 44 56 51 / 60 90 60 80
MKO 45 38 54 50 / 80 50 70 80
MIO 47 36 53 46 / 60 60 40 70
F10 40 36 51 49 / 80 30 70 80
HHW 48 45 57 55 / 80 70 90 70
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Winter Weather Advisory until 2 PM CST this afternoon for OKZ054-
059-064-065.
AR...None.
&&
SHORT TERM...30Hazardous weather outlook, Feb 22, 1:47 PM CST, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 147 PM CST Thu Feb 22 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 147 PM CST Thu Feb 22 2018 ...LIGHT ICING POTENTIAL CONTINUES EARLY THIS AFTERNOON PORTIONS OF NE OK... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Far southeast Oklahoma. ONSET...Ongoing. WINTER WEATHER. ICE ACCUMULATION. RISK...Limited. AREA...Along and west of a Foraker to Pawnee line. ONSET...Ongoing. DISCUSSION... Isolated to scattered elevated thunderstorms are expected across eastern Oklahoma this afternoon. Where instability is greatest, across far southeast Oklahoma, some of these storms could produce marginally severe hail. Light freezing rain is occurring along and west of the freezing line early this afternoon, from Foraker to near Pawnee. A light glaze on elevated surfaces, including bridges, is possible before temperatures rise above freezing by late afternoon. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential. SATURDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. SUNDAY and MONDAY...No Hazards. TUESDAY and WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... An active pattern will remain across the area with additional rounds of shower and thunderstorm activity possible. This will result in more potential flooding and flash flooding into the early part of the weekend, with the highest amounts expected across southeast Oklahoma into western Arkansas. Conditions may also favor strong thunderstorms on Saturday afternoon and evening. Windy and drier conditions behind the front will raise fire weather concerns on Saturday afternoon. weather.gov/tulsa contains additional information. Lacy
In the hours before
Local storm report, Feb 22, 3:04 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
304 PM CST THU FEB 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FREEZING RAIN TULSA INTERNATIONAL AIR 36.21N 95.90W
02/22/2018 M0.06 INCH TULSA OK ASOS
24 HOUR TOTAL FROM 6 AM 2/21 TO 6 AM 2/22
0600 AM FREEZING RAIN BARTLESVILLE MUNICIPAL 36.76N 96.01W
02/22/2018 M0.01 INCH OSAGE OK ASOS
24 HOUR TOTAL FROM 6 AM 02/21 TO 6 AM 02/22
0600 AM FREEZING RAIN MCALESTER REGIONAL AIRP 34.89N 95.78W
02/22/2018 M0.30 INCH PITTSBURG OK ASOS
24 HOUR TOTAL FROM 6 AM 02/21 TO 6 AM 02/22
0600 AM FREEZING RAIN NORTHWEST ARKANSAS REGI 36.28N 94.31W
02/22/2018 M0.02 INCH BENTON AR ASOS
24 HOUR TOTAL FROM 6 AM 02/21 TO 6 AM 02/22
0600 AM FREEZING RAIN DRAKE FIELD AIRPORT 36.01N 94.17W
02/22/2018 M0.11 INCH WASHINGTON AR ASOS
24 HOUR TOTAL FROM 6 AM 02/21 TO 6 AM 02/22
&&
RJSNearby
Flood Watches in Oklahoma, 2018Flood Watches in Arkansas, 2018Every flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.